Alert archive / Kansas / Winter Storm Warnings in 2023
Winter Storm Warning 1, NWS Dodge City, KS
NWS Dodge City, KS issued this winter storm warning at Jan 20, 2023, 3:52 AM CST for 14 counties in Kansas. It took effect at Jan 21, 2023, 12:00 AM CST. It was in force for 20 hr. 60 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 20, 2023, 3:52 AM CST (09:52 UTC)
- In effect from
- Jan 21, 2023, 12:00 AM CST
- Expired
- Jan 21, 2023, 8:00 PM CST
- In force
- 20 hr
- Issued by
- NWS Dodge City, KS
Counties Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Gray County, KS, Hamilton County, KS, Hodgeman County, KS, Kearny County, KS, Lane County, KS, Ness County, KS, Pawnee County, KS, Rush County, KS, Scott County, KS, Trego County, KS
The radar
The Dodge City radar (KDDC), 57 km from the middle of the area, began a volume at 09:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 21, 8:00 AM CST | SNOW 3 | Cimarron, KS | |
| Jan 21, 10:00 AM CST | SNOW 4.5 | Hanston, KS | |
| Jan 21, 10:30 AM CST | SNOW 7 | 3 Nw Hanston, KS | |
| Jan 21, 12:00 PM CST | SNOW 5 | 5 Sw Utica, KS | |
| Jan 21, 12:00 PM CST | SNOW 5.5 | Schoenchen, KS | |
| Jan 21, 12:00 PM CST | SNOW 6 | Deerfield, KS | |
| Jan 21, 12:00 PM CST | SNOW 8 | Dighton, KS | |
| Jan 21, 12:50 PM CST | SNOW 7 | 1 Wnw Hays, KS | |
| Jan 21, 1:23 PM CST | SNOW 4 | Holcomb, KS | |
| Jan 21, 1:28 PM CST | SNOW 5 | 5 N Scott City, KS | |
| Jan 21, 1:30 PM CST | SNOW 6.5 | 1 S Manning, KS | |
| Jan 21, 1:30 PM CST | SNOW 7 | Kalvesta, KS | |
| Jan 21, 1:31 PM CST | SNOW 2.2 | Windhorst, KS | |
| Jan 21, 1:32 PM CST | SNOW 6 | Lakin, KS | |
| Jan 21, 1:32 PM CST | SNOW 6 | Wakeeney, KS | |
| Jan 21, 1:32 PM CST | SNOW 6.5 | Victoria, KS | |
| Jan 21, 1:33 PM CST | SNOW 9 | Dighton, KS | |
| Jan 21, 1:34 PM CST | SNOW 5.5 | 7 Se Kalvesta, KS | |
| Jan 21, 1:35 PM CST | SNOW 6 | Garden City, KS | |
| Jan 21, 1:45 PM CST | SNOW 7 | 1 E Hays, KS | |
| Jan 21, 2:00 PM CST | SNOW 4.5 | Syracuse, KS | |
| Jan 21, 2:00 PM CST | SNOW 10 | 4 Se Dighton, KS | |
| Jan 21, 2:15 PM CST | SNOW 7 | 1 W Hays, KS | |
| Jan 21, 2:22 PM CST | SNOW 6.3 | 3 E Dodge City, KS | AS OF 2 PM. |
| Jan 21, 2:30 PM CST | SNOW 6 | Ellis, KS | |
| Jan 21, 2:45 PM CST | SNOW 5 | La Crosse, KS | |
| Jan 21, 2:45 PM CST | SNOW 6 | Catherine, KS | |
| Jan 21, 2:45 PM CST | SNOW 6.5 | Hays, KS | SOCIAL MEDIA POST. |
| Jan 21, 2:50 PM CST | SNOW 6 | Lakin, KS | |
| Jan 21, 2:51 PM CST | SNOW 5 | Hays, KS | |
| Jan 21, 2:51 PM CST | SNOW 5 | Timken, KS | |
| Jan 21, 3:00 PM CST | SNOW 7 | 1 N Hays, KS | |
| Jan 21, 3:01 PM CST | SNOW 6 | 1 N Scott City, KS | |
| Jan 21, 3:34 PM CST | SNOW 6 | 2 Nw Antonino, KS | |
| Jan 21, 3:38 PM CST | SNOW 3 | Larned, KS | |
| Jan 21, 4:00 PM CST | SNOW 5 | 2 Nnw Dodge City, KS | |
| Jan 21, 4:00 PM CST | SNOW 7 | 2 Ne Kalvesta, KS | SOCIAL MEDIA POST. |
| Jan 21, 4:13 PM CST | SNOW 4 | 5 Sse Plymell, KS | |
| Jan 21, 4:15 PM CST | SNOW 6.5 | Modoc, KS | REPORT RECEIVED FROM SOCIAL MEDIA. |
| Jan 21, 4:21 PM CST | SNOW 5.5 | 2 N Dodge City, KS | |
| Jan 21, 4:24 PM CST | SNOW 5.3 | Burdett, KS | |
| Jan 21, 4:26 PM CST | SNOW 6 | 2 Wnw Hays, KS | |
| Jan 21, 4:27 PM CST | SNOW 7 | 8 Sse Nekoma, KS | |
| Jan 21, 4:30 PM CST | SNOW 4 | Garfield, KS | SOCIAL MEDIA POST. |
| Jan 21, 4:31 PM CST | SNOW 3 | Kinsley, KS | |
| Jan 21, 4:32 PM CST | SNOW 4.5 | Ingalls, KS | SOCIAL MEDIA. |
| Jan 21, 4:33 PM CST | SNOW 5.5 | 6 Ssw Brownell, KS | SOCIAL MEDIA POST. |
| Jan 21, 4:36 PM CST | SNOW 6.5 | 1 N Cimarron, KS | SOCIAL MEDIA POST. |
| Jan 21, 4:37 PM CST | SNOW 4 | Kinsley, KS | SOCIAL MEDIA POST. |
| Jan 21, 4:37 PM CST | SNOW 5 | Charleston, KS | SOCIAL MEDIA POST. |
| Jan 21, 4:38 PM CST | SNOW 5 | 4 N Cedar Bluff, KS | SOCIAL MEDIA POST. |
| Jan 21, 4:39 PM CST | SNOW 8 | 1 Wnw Schoenchen, KS | SOCIAL MEDIA POST. |
| Jan 21, 4:40 PM CST | SNOW 6 | Hanston, KS | SOCIAL MEDIA POST. |
| Jan 21, 4:41 PM CST | SNOW 6 | 2 S Yocemento, KS | SOCIAL MEDIA POST. |
| Jan 21, 4:41 PM CST | SNOW 7 | 1 Ene Scott City, KS | SOCIAL MEDIA POST. |
| Jan 21, 4:42 PM CST | SNOW 10 | Dighton, KS | CORRECTS PREVIOUS SNOW REPORT FROM DIGHTON. REPORT WAS RECEIVED THROUGH SOCIAL MEDIA. |
| Jan 21, 4:48 PM CST | SNOW 6.5 | Healy, KS | SOCIAL MEDIA POST. |
| Jan 21, 4:49 PM CST | SNOW 4 | 3 S Dodge City, KS | |
| Jan 21, 4:49 PM CST | SNOW 9.5 | Bazine, KS | |
| Jan 21, 4:50 PM CST | SNOW 5 | 7 Nw Kinsley, KS | SOCIAL MEDIA POST. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 9.9 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1749 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
536 WWUS43 KDDC 200952 WSWDDC URGENT - WINTER WEATHER MESSAGE National Weather Service Dodge City KS 352 AM CST Fri Jan 20 2023 KSZ043>045-061>064-210715- /O.UPG.KDDC.WS.A.0001.230121T0300Z-230122T0000Z/ /O.NEW.KDDC.WS.W.0001.230121T0300Z-230122T0000Z/ Scott-Lane-Ness-Hamilton-Kearny-Finney-Hodgeman- Including the cities of Scott City, Scott State Lake, Dighton, Ness City, Syracuse, Lakin, Deerfield, Garden City, Jetmore, and Hanston 352 AM CST Fri Jan 20 2023 /252 AM MST Fri Jan 20 2023/ ...WINTER STORM WARNING IN EFFECT FROM 9 PM CST /8 PM MST/ THIS EVENING TO 6 PM CST /5 PM MST/ SATURDAY... * WHAT...Heavy snow expected. Total snow accumulations of 4 to 8 inches. * WHERE...Portions of southwest and west central Kansas. * WHEN...From 9 PM CST /8 PM MST/ this evening to 6 PM CST /5 PM MST/ Saturday. * IMPACTS...Plan on slippery road conditions and visibility commonly reduced to one half mile. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ KSZ030-210715- /O.NEW.KDDC.WS.W.0001.230121T0300Z-230122T0000Z/ Trego- Including the city of Wakeeney 352 AM CST Fri Jan 20 2023 ...WINTER STORM WARNING IN EFFECT FROM 9 PM THIS EVENING TO 6 PM CST SATURDAY... * WHAT...Heavy snow expected. Total snow accumulations of 4 to 6 inches. * WHERE...Trego County. * WHEN...From 9 PM this evening to 6 PM CST Saturday. * IMPACTS...Plan on slippery road conditions and visibility commonly reduced to one half mile. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ KSZ074>077-084-210715- /O.UPG.KDDC.WS.A.0001.230121T0300Z-230122T0000Z/ /O.NEW.KDDC.WW.Y.0002.230121T0300Z-230122T0000Z/ Stanton-Grant-Haskell-Gray-Morton- Including the cities of Johnson City, Ulysses, Sublette, Satanta, Cimarron, Montezuma, and Elkhart 352 AM CST Fri Jan 20 2023 ...WINTER WEATHER ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 6 PM CST SATURDAY... * WHAT...Snow expected. Total snow accumulations of 1 to 3 inches. Winds gusting as high as 35 mph. * WHERE...Stanton, Grant, Haskell, Gray and Morton Counties. * WHEN...From 9 PM this evening to 6 PM CST Saturday. * IMPACTS...Plan on slippery road conditions and visibility commonly reduced to one half mile. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ KSZ031-046-065-066-078>081-085>090-210715- /O.NEW.KDDC.WW.Y.0002.230121T0300Z-230122T0000Z/ Ellis-Rush-Pawnee-Stafford-Ford-Edwards-Kiowa-Pratt-Stevens- Seward-Meade-Clark-Comanche-Barber- Including the cities of Pfeifer, Hays, La Crosse, Larned, St. John, Stafford, Macksville, Dodge City, Kinsley, Lewis, Greensburg, Haviland, Pratt, Hugoton, Liberal, Meade, Plains City, Fowler, Ashland, Minneola, Coldwater, Lake Coldwater, Protection, Medicine Lodge, and Kiowa 352 AM CST Fri Jan 20 2023 ...WINTER WEATHER ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 6 PM CST SATURDAY... * WHAT...Total snow accumulations of up to 5 inches north. Lower snow amounts near the Oklahoma line. * WHERE...Portions of central, south central and southwest Kansas. * WHEN...From 9 PM this evening to 6 PM CST Saturday. * IMPACTS...Plan on slippery road conditions and visibility commonly reduced to one half mile. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
5 follow-up statements
484 WWUS43 KDDC 201812 WSWDDC URGENT - WINTER WEATHER MESSAGE National Weather Service Dodge City KS 1212 PM CST Fri Jan 20 2023 KSZ031-046-065-077>079-210900- /O.UPG.KDDC.WW.Y.0002.230121T0300Z-230122T0000Z/ /O.EXB.KDDC.WS.W.0001.230121T0600Z-230122T0200Z/ Ellis-Rush-Pawnee-Gray-Ford-Edwards- Including the cities of Pfeifer, Hays, La Crosse, Larned, Cimarron, Montezuma, Dodge City, Kinsley, and Lewis 1212 PM CST Fri Jan 20 2023 ...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 PM CST SATURDAY... * WHAT...Total snow accumulations of 4 to 6 inches. * WHERE...Portions of central and southwest Kansas. * WHEN...From midnight tonight to 8 PM CST Saturday. * IMPACTS...Plan on slippery road conditions and visibility commonly reduced to one half mile. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ KSZ030-043>045-061>064-210900- /O.EXT.KDDC.WS.W.0001.230121T0600Z-230122T0200Z/ Trego-Scott-Lane-Ness-Hamilton-Kearny-Finney-Hodgeman- Including the cities of Wakeeney, Scott City, Scott State Lake, Dighton, Ness City, Syracuse, Lakin, Deerfield, Garden City, Jetmore, and Hanston 1212 PM CST Fri Jan 20 2023 /1112 AM MST Fri Jan 20 2023/ ...WINTER STORM WARNING NOW IN EFFECT FROM MIDNIGHT CST /11 PM MST/ TONIGHT TO 8 PM CST /7 PM MST/ SATURDAY... * WHAT...Heavy snow expected. Total snow accumulations of 5 to 8 inches. * WHERE...West central Kansas. * WHEN...From midnight CST /11 PM MST/ tonight to 8 PM CST /7 PM MST/ Saturday. * IMPACTS...Plan on slippery road conditions and visibility commonly reduced to one half mile. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ KSZ066-074>076-080-081-084>090-210900- /O.EXT.KDDC.WW.Y.0002.230121T0600Z-230122T0200Z/ Stafford-Stanton-Grant-Haskell-Kiowa-Pratt-Morton-Stevens-Seward- Meade-Clark-Comanche-Barber- Including the cities of St. John, Stafford, Macksville, Johnson City, Ulysses, Sublette, Satanta, Greensburg, Haviland, Pratt, Elkhart, Hugoton, Liberal, Meade, Plains City, Fowler, Ashland, Minneola, Coldwater, Lake Coldwater, Protection, Medicine Lodge, and Kiowa 1212 PM CST Fri Jan 20 2023 ...WINTER WEATHER ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 8 PM CST SATURDAY... * WHAT...Total snow accumulations of up to 4 inches, with Lower amounts around Liberal and Elkhart. * WHERE...Portions of south central and southwest Kansas. * WHEN...From midnight tonight to 8 PM CST Saturday. * IMPACTS...Plan on slippery road conditions and visibility commonly reduced to one half mile. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
970 WWUS43 KDDC 210919 WSWDDC URGENT - WINTER WEATHER MESSAGE National Weather Service Dodge City KS 319 AM CST Sat Jan 21 2023 KSZ030-031-043>046-061>065-077>079-220200- /O.CON.KDDC.WS.W.0001.000000T0000Z-230122T0200Z/ Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Gray-Ford-Edwards- Including the cities of Wakeeney, Pfeifer, Hays, Scott City, Scott State Lake, Dighton, Ness City, La Crosse, Syracuse, Lakin, Deerfield, Garden City, Jetmore, Hanston, Larned, Cimarron, Montezuma, Dodge City, Kinsley, and Lewis 319 AM CST Sat Jan 21 2023 /219 AM MST Sat Jan 21 2023/ ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 8 PM CST /7 PM MST/ THIS EVENING... * WHAT...Heavy snow expected. Total snow accumulations of 5 to 8 inches. * WHERE...West central Kansas. * WHEN...From midnight CST /11 PM MST/ tonight to 8 PM CST /7 PM MST/ Saturday. * IMPACTS...Plan on slippery road conditions and visibility commonly reduced to one half mile. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ KSZ066-074>076-080-081-084>090-220200- /O.CON.KDDC.WW.Y.0002.000000T0000Z-230122T0200Z/ Stafford-Stanton-Grant-Haskell-Kiowa-Pratt-Morton-Stevens-Seward- Meade-Clark-Comanche-Barber- Including the cities of St. John, Stafford, Macksville, Johnson City, Ulysses, Sublette, Satanta, Greensburg, Haviland, Pratt, Elkhart, Hugoton, Liberal, Meade, Plains City, Fowler, Ashland, Minneola, Coldwater, Lake Coldwater, Protection, Medicine Lodge, and Kiowa 319 AM CST Sat Jan 21 2023 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING... * WHAT...Total snow accumulations of up to 4 inches. Lesser amounts near the Oklahoma line. * WHERE...Portions of south central and southwest Kansas. * WHEN...From midnight tonight to 8 PM CST Saturday. * IMPACTS...Plan on slippery road conditions and visibility commonly reduced to one half mile. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
839 WWUS43 KDDC 211616 WSWDDC URGENT - WINTER WEATHER MESSAGE National Weather Service Dodge City KS 1016 AM CST Sat Jan 21 2023 KSZ030-031-043>046-061>065-077>079-220200- /O.CON.KDDC.WS.W.0001.000000T0000Z-230122T0200Z/ Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Gray-Ford-Edwards- Including the cities of Wakeeney, Pfeifer, Hays, Scott City, Scott State Lake, Dighton, Ness City, La Crosse, Syracuse, Lakin, Deerfield, Garden City, Jetmore, Hanston, Larned, Cimarron, Montezuma, Dodge City, Kinsley, and Lewis 1016 AM CST Sat Jan 21 2023 /916 AM MST Sat Jan 21 2023/ ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 8 PM CST /7 PM MST/ THIS EVENING... * WHAT...Heavy snow expected. Total snow accumulations of 5 to 8 inches. * WHERE...West central Kansas. * WHEN...From midnight CST /11 PM MST/ tonight to 8 PM CST /7 PM MST/ Saturday. * IMPACTS...Plan on slippery road conditions and visibility reduced to one quarter mile at times. * ADDITIONAL DETAILS...Snow is expected to end by 6 pm Saturday evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ KSZ066-074>076-080-081-084>090-220200- /O.CON.KDDC.WW.Y.0002.000000T0000Z-230122T0200Z/ Stafford-Stanton-Grant-Haskell-Kiowa-Pratt-Morton-Stevens-Seward- Meade-Clark-Comanche-Barber- Including the cities of St. John, Stafford, Macksville, Johnson City, Ulysses, Sublette, Satanta, Greensburg, Haviland, Pratt, Elkhart, Hugoton, Liberal, Meade, Plains City, Fowler, Ashland, Minneola, Coldwater, Lake Coldwater, Protection, Medicine Lodge, and Kiowa 1016 AM CST Sat Jan 21 2023 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING... * WHAT...Total snow accumulations of up to 4 inches. Lesser amounts near the Oklahoma line. * WHERE...Portions of south central and southwest Kansas. * WHEN...From midnight tonight to 8 PM CST Saturday. * IMPACTS...Plan on slippery road conditions and visibility commonly reduced to one half mile. * ADDITIONAL DETAILS...Snow is expected to end by 6 pm Saturday evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ Turner
130 WWUS43 KDDC 212344 WSWDDC URGENT - WINTER WEATHER MESSAGE National Weather Service Dodge City KS 544 PM CST Sat Jan 21 2023 KSZ043-044-061>063-077-220045- /O.CAN.KDDC.WS.W.0001.000000T0000Z-230122T0200Z/ Scott-Lane-Hamilton-Kearny-Finney-Gray- Including the cities of Scott City, Scott State Lake, Dighton, Syracuse, Lakin, Deerfield, Garden City, Cimarron, and Montezuma 544 PM CST Sat Jan 21 2023 /444 PM MST Sat Jan 21 2023/ ...WINTER STORM WARNING IS CANCELLED... Accumulating snow has ended. As a result, the winter Storm warning has been cancelled. Hazardous travel conditions will persist in association with lingering snow and ice on area roads. $$ KSZ074>076-084>087-220045- /O.CAN.KDDC.WW.Y.0002.000000T0000Z-230122T0200Z/ Stanton-Grant-Haskell-Morton-Stevens-Seward-Meade- Including the cities of Johnson City, Ulysses, Sublette, Satanta, Elkhart, Hugoton, Liberal, Meade, Plains City, and Fowler 544 PM CST Sat Jan 21 2023 ...WINTER WEATHER ADVISORY IS CANCELLED... Accumulating snow has ended. As a result, the winter weather advisory has been cancelled. Hazardous travel conditions will persist in association with lingering snow and ice on area roads. $$ KSZ030-031-045-046-064-065-078-079-220200- /O.CON.KDDC.WS.W.0001.000000T0000Z-230122T0200Z/ Trego-Ellis-Ness-Rush-Hodgeman-Pawnee-Ford-Edwards- Including the cities of Wakeeney, Pfeifer, Hays, Ness City, La Crosse, Jetmore, Hanston, Larned, Dodge City, Kinsley, and Lewis 544 PM CST Sat Jan 21 2023 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING... * WHAT...Isolated moderate to heavy snow. Additional snow accumulations over the next few hours of up to one inch. Total snow accumulation of 6 to 8 inches. * WHERE...Portions of central, south central, southwest and west central Kansas. * WHEN...Until 8 PM CST this evening. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ KSZ066-080-081-088>090-220200- /O.CON.KDDC.WW.Y.0002.000000T0000Z-230122T0200Z/ Stafford-Kiowa-Pratt-Clark-Comanche-Barber- Including the cities of St. John, Stafford, Macksville, Greensburg, Haviland, Pratt, Ashland, Minneola, Coldwater, Lake Coldwater, Protection, Medicine Lodge, and Kiowa 544 PM CST Sat Jan 21 2023 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING... * WHAT...Snow. Additional snow accumulations of up to one inch. * WHERE...Portions of south central and southwest Kansas. * WHEN...Until 8 PM CST this evening. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
966 WWUS43 KDDC 220148 WSWDDC URGENT - WINTER WEATHER MESSAGE National Weather Service Dodge City KS 748 PM CST Sat Jan 21 2023 KSZ030-031-045-046-064-065-078-079-220300- /O.EXP.KDDC.WS.W.0001.000000T0000Z-230122T0200Z/ Trego-Ellis-Ness-Rush-Hodgeman-Pawnee-Ford-Edwards- Including the cities of Wakeeney, Pfeifer, Hays, Ness City, La Crosse, Jetmore, Hanston, Larned, Dodge City, Kinsley, and Lewis 748 PM CST Sat Jan 21 2023 ...WINTER STORM WARNING WILL EXPIRE AT 8 PM CST THIS EVENING... Accumulating snow has ended. As a result, the winter Storm warning has been cancelled. Hazardous travel conditions will persist in association with lingering snow and ice on area roads. $$ KSZ066-080-081-088>090-220300- /O.EXP.KDDC.WW.Y.0002.000000T0000Z-230122T0200Z/ Stafford-Kiowa-Pratt-Clark-Comanche-Barber- Including the cities of St. John, Stafford, Macksville, Greensburg, Haviland, Pratt, Ashland, Minneola, Coldwater, Lake Coldwater, Protection, Medicine Lodge, and Kiowa 748 PM CST Sat Jan 21 2023 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 8 PM CST THIS EVENING... Accumulating snow has ended. As a result, the winter weather advisory has been cancelled. Hazardous travel conditions will persist in association with lingering snow and ice on area roads. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this winter storm warning went out at Jan 20, 3:18 AM CST, 34 minutes earlier.
Area forecast discussion, Jan 20, 3:18 AM CST, 34 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 318 AM CST Fri Jan 20 2023 .SHORT TERM...(Today through Saturday) Issued at 315 AM CST Fri Jan 20 2023 Thin scattered cirrus was overspreading western Kansas overnight well ahead of an upper low over the desert southwest heading in our direction. The boundary layer wind field remained light, and forecast to become lighter though the day as and 850 mb ridge axis sets up around mid afternoon. Still increasing clouds ahead of the incoming aforementioned system – and models show cloud cover increasing rapidly in the late afternoon and early evening as rapid surface pressure falls across northeast New Mexico trigger a cyclonic response in the wind field. Lots of mid level clouds overspread the area late afternoon while models still warm temperatures into the low 50s over the southern portion of the DDC forecast area. Cooler 40s are fairly well agreed upon my the models farther north along the I-70 corridor. By early evening, dynamic lift rain showers spread north, and the same precipitation regime will be in the snow phase farther north over highway 400 and northwards as the cold air advection/frontogenesis, upslope enhancement and diurnal cooling influence the sensible weather. Overall Impacts wise, this is mainly a developing heavy snow episode without a lot of other impacts, The moderate snowfall will cause widespread covered slippery roads and visibility commonly under a mile and to between quarter and half mile at times based on roughly half inch an hour rates. Winds will be light enough to preclude much drifting potential. Still Moderate impacts will be widespread over areas from around Garden city and north, where the trough of warm air aloft should have time to enhance snow amounts. There we’ve drawn up a winter storm warning for heavy snow along and north of Highway 400 from Syracuse to Garden City and northeast to Wakeeney. The rest of the forecast area is in an winter weather advisory as more uncertainty exists. Probably only a dusting is going to fall along the KS/OK line, but a large gradient of snow could still impact highways over the northern reaches of these southern tier counties. Timing wise, the 6 am to early afternoon timeframe will be the window of the bulk of the accumulation, with snow rates rapidly diminishing in the early afternoon into central Kansas counties. Much colder air, most probably in the teens, is anticipated Saturday night and Sunday morning northwest, however with plenty of model consensus for more mild upper 20s over the southeast counties. .LONG TERM...(Saturday night through Thursday) Issued at 315 AM CST Fri Jan 20 2023 Around Monday, a second event has been rather well advertised and agreed upon by the medium range models, and based on ensemble products, like the probabilistic winter storm severity index, this next system might only bring minor impacts, but have a greater probability for more broad accumulations of snow and the resultant impacts of slippery roads across the southern reaches of our area, like the OK state line tier of counties – areas perhaps not as badly impacted by this first storm. That system also looks like wind may play more of a factor especially in the western counties/higher terrain. The event is not as impressive however with the emcwf extreme forecast index and shift of tails, and a broad range of outcomes on precipitation placement still exits 4-5 days out. A dry but fairly cold regime lingers following this second synoptic trough into the midweek period. NBM highs are in the typical wintry 30’s while lows consensus are in the teens each morning. && .AVIATION...(For the 06Z TAFS through 06Z Saturday night) Issued at 1122 PM CST Thu Jan 19 2023 Rain and snow will probably begin to impact the far southwest Kansas after 00 UTC Saturday , and begin to spread area wide, becoming all snow by the mid to late evening. The bulk, and front end of this TAF time frame will remain a VFR weather regime with only some high thin cirrus thickening later in the day. Light and variable winds give was to more southeast winds up to 20 knots in the Liberal area by mid afternoon. By 06 Z Saturday and beyond, look for widespread accumulating snow with impacts to visibility typically about a mile, down to ½ mile with a quarter inch to half inch per hour rates being common through noon Saturday. && .PRELIMINARY POINT TEMPS/POPS... DDC 50 28 35 18 / 0 80 90 10 GCK 48 27 33 16 / 0 90 90 10 EHA 52 26 36 18 / 10 80 80 10 LBL 53 27 36 16 / 0 70 80 10 HYS 43 25 33 14 / 0 70 80 10 P28 50 31 38 24 / 0 50 80 10 && .DDC WATCHES/WARNINGS/ADVISORIES... Winter Storm Watch from this evening through Saturday afternoon for KSZ043>045-061>064-074>077-084. && SHORT TERM...Russell LONG TERM...Russell AVIATION...Russell
Hazardous weather outlook, Jan 19, 4:11 AM CST, 23 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 411 AM CST Thu Jan 19 2023 KSZ030-031-043>046-061>066-074>081-084>090-201015- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 411 AM CST Thu Jan 19 2023 /311 AM MST Thu Jan 19 2023/ This Hazardous Weather Outlook is for portions of central Kansas, south central Kansas, southwest Kansas, and west central Kansas. .DAY ONE...Today and Tonight A Winter Storm Watch is in effect for Friday night and Saturday. Please see the Winter Storm Watch message for details. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Another strong storm system may bring additional snow to the region as early as Sunday night and Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. 33
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 20, 3:52 AM CST | Winter Weather Advisory | DDC | Barber, Clark, Comanche, Edwards, Ellis, Ford and 13 more | 40 hr |
Nearby
Winter Storm Warnings in Kansas, 2023Every winter storm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.